MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number 23341FL0
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, the case seems to be linked to a vascular compromise.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion, or to a high amount of product injected near a vessel, leading to its compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequelae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products additionally, this teosyal product is not indicated for this area (nose).Therefore, this constitutes an off-label use for which the safety and performance of the product cannot be guaranteed.Batch analyses undertaken confirm that the products passed sterility and quality compliance tests, therefore the imputability of the product seems dismissed.
 
Event or Problem Description
This case occured outside of the usa in spain.On 21-may-2024, the spanish distributor notified us of an adverse event.However the email was lost and this case was opened only on 27-jan-2025 thanks to a reminder from the spanish subsidiary.A non conformity (ncr-000001312) has been therefore opened for this late opening of rc/2501064.According to the information received, a patient was injected on (b)(6) 2024 with rha 4 in the nose (radix and tip of the nose).The same day the patient experienced a wrong capillary refill in the nasal tip and received hyaluronidase injections (3000ui + 500ui in white lip and columnella).After the injection of hyaluronidase, the patient experienced a livedo in the glabella and in the white lip.The patient was prescribed an antibiotic treatment (mupirocin 2%) for 7 days and ains treatment (adiro 100) 7 days.The day after, on (b)(6) 2024, the patient received a new injection of hyaluronidase (500 ui) in the nasal dorsum.A local medical expert was contacted for guidance at this time and accompanied the injector with the injection of hyaluronidase.According to the information received on 27-jan-2025, the symptoms were resolved a few days after the occurence of this event.Therefore this case was closed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva 1203
SZ  1203
Manufacturer Contact
céline vial
MDR Report Key21460476
Report Number3005975625-2025-00039
Device Sequence Number7764110
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041023341FL017250831
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Lot Number23341FL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexFemale